MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP135RH
Medical Device Problem Codes Off-Label Use (1494); Migration (4003)
Health Effect - Clinical Codes Local Reaction (2035); No Code Available (3191)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: bilateral breast irritation, bilateral device migration.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent a breast reconstruction revision procedure with artoura breast tissue expander 500cc devices suffered from irritation in both breasts.The patient expressed the possibility of a metal or silicone allergy.In addition, the patient reported that the devices were constantly shifting in her breasts and that she felt pain from the metal port sticking out in places like under her armpit.As a result, the patient underwent bilateral explantation and replacement with mentor memorygel breast implant 755cc gel breast prostheses on (b)(6) 2020.The patient¿s explantation surgery was delayed because of covid-19 restrictions.Because of this, the patient¿s right tissue expander was implanted in the patient for longer than 6 months, which is contraindicated in the ifu.This medwatch report is for the patient¿s right breast prosthesis.
 
Additional Manufacturer Narrative
On 26-sep-2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient's tissue expander was shifting inside her breast.The patient also experienced irritation inside her breast and pain.As per the patient's date of implant (b)(6) 2019) of the right side tissue expander and date of explant (b)(6) 2020), it was noticed that the device remained implanted for more than 6 months.In mentor instructions for use (ifu), tissue expanders are not intended for implantation beyond 6 months.Therefore, this device was used in an off-label manner.During visual evaluation a tear was observed in the anterior view, measuring approximately 2.7 cm.A skin reaction is a noticeable change in the texture and/ or color of the skin.This can include bumps, scales, pustules or redness that can be inflamed, irritated, painful, or itchy.This can be due to a variety of factors such as infections, heat, allergens or immune system disorders.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.Tissue expander displacement/migration may occur from improper sizing and/or placement, i.E., when the tissue expander is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Tissue expander displacement/migration is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information are consistently analyzed and monitored by quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10088677
Report Number1645337-2020-06480
Device Sequence Number19603357
Product Code LCJ
UDI-Device Identifier00081317024323
UDI-Public00081317024323
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Model NumberSMXP135RH
Device Catalogue NumberSMXP135RH
Device Lot Number7713762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer08/26/2020
09/26/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date09/14/2020
09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR